Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 4, 2006, 2:59 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 4, 2006, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:15 AM CDT, 11 hours 44 minutes earlier.
Area forecast discussion, Aug 4, 3:15 AM CDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 AM CDT FRI AUG 4 2006 .DISCUSSION...NOT MANY CHANGES MADE THIS MORNING TO THE FORECAST GRIDS. LOOKS LIKE AT LEAST ONE MORE DAY OF ABOVE NORMAL MAX TEMPS WITH ONLY ISOLATED TO LOW SCT POPS. UPPER RIDGE REMAINS IN CONTROL OVER THE CENTRAL GULF COAST REGION AS HIGH PRESSURE AT THE SURFACE PREVAILS ACROSS THE EASTERN GULF. THE MODELS STILL INDICATE A GRADUAL WEAKENING OF THE UPPER RIDGE AS A WEAK UPPER LOW OR DISTURBANCE MOVES WESTWARD ACROSS THE AREA SAT AND SUN. THIS SHOULD BRING AN INCREASE IN RAIN CHANCES FOR THE UPCOMING WEEKEND WHILE KEEPING AFTERNOON TEMPS CLOSER TO SEASONAL VALUES. THE RIDGE PATTERN ALOFT THEN LOOKS TO BECOME REESTABLISHED BY THE START OF THE NEW WORK WEEK AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER ATLANTIC BASIN. THIS SHOULD ALLOW MAX TEMPS TO AGAIN CLIMB ABOVE NORMAL READINGS WITH RAIN CHANCES IN THE LOW SCT CAT AT BEST FOR MUCH OF NEXT WEEK. AS FAR AS T.S. CHRIS...THE SYSTEM SEEMS TO BE HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE...BUT STILL REMAINS A MINIMAL TROPICAL STORM. THE LATEST FORECAST HAS THE SYSTEM MOVING WESTWARD ACROSS THE CUBAN PENINSULA. IF THE SYSTEM IS ABLE TO MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SE GULF...THE TRACK THEN CARRIES THE SYSTEM TOWARD SOUTH TEXAS NEVER EXCEEDING TROPICAL STORM INTENSITY. THE ONLY INFLUENCE FOR THE LOCAL AREA MAY BE SOME INCREASED WIND AND SWELL ACROSS THE COASTAL WATERS EARLY NEXT WEEK AS THE STORM MOVES WESTWARD. && .PRELIMINARY POINT TEMPS/POPS... MCB 96 73 93 74 / 20 10 40 30 BTR 96 75 94 76 / 20 10 40 30 MSY 94 78 92 78 / 30 20 50 30 GPT 94 76 92 77 / 30 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, Aug 4, 11:45 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CDT FRI AUG 4 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 2:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 250 PM CDT FRI AUG 4 2006 MSZ082-042030- JACKSON- 250 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT. THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330 PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE DISSIPATED. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 4, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 42 min |
| Aug 4, 5:25 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 35 min |
| Aug 4, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 34 min |
| Aug 4, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 31 min |
| Aug 4, 6:21 PM CDT | Severe Thunderstorm Warning | LIX | West Baton Rouge | 24 min |
| Aug 4, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 25 min |
| Aug 4, 3:06 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 24 min |
| Aug 4, 3:08 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 52 min |
| Aug 4, 4:28 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.